Don't ignore your skin health issues
Ask FREE question to skin specialists
Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Common Allergies - Effect Of Medications On The skin!

Reviewed by
Dr. Sejal Saheta 88% (57 ratings)
MBBS, MD - Dermatology, DNB - Dermatology & Venereology
Dermatologist, Mumbai  •  15 years experience
 Common Allergies - Effect Of Medications On The skin!

All drugs carry within themselves the potential to treat and to harm. Side-effects of medicines are a common phenomenon, with variation in the intensities. Sometimes they are minor and do not require medications; however at other times they may require urgent attention and treatment.

Some allergies caused due to medications that primarily affect your skin are-

1.        Itches and rashes 
Sometimes your body may be allergic to certain type of medications. If these drugs are taken by you then the immune system treats them as foreign invasions and triggers a reaction against them. In certain cases, on consuming a drug that your body is allergic to, a kind of white blood cells called T cells expand. Itches, rashes on the skin are common repercussions in such a scenario.

2.        Swelling of the face and the throat
Often it happens that, on being administered a medicine or an injection, you may experience severe swelling of face and throat. This is an extreme case of medicinal side-effect and is commonly known as anaphylaxis. This must be immediately treated and brought to the notice of a trained doctor. 

3.        Blisters
This is also an important potential side-effect of a drug. On being administered a drug, you may experience an erosion on the surface of lips and eyes as a reaction against it. Immediate treatment and a visit to a doctor are imperative if you experience these symptoms. 

4.        Swelling of the tongue
If you have high blood pressure and if you take angiotensin converting enzyme, a swollen tongue and persistent cough can be a possible side-effects. 

5.        Flushing and itching
You may suffer from symptoms of flushing and itching as a possible side-effect of the intravenous dyes that are used in the X-rays.
 

In case you have a concern or query you can always consult an expert & get answers to your questions!
4183 people found this helpful
Icon

Book appointment with top doctors for Skin Rash treatment

View fees, clinic timings and reviews

Related Lab Tests

View All